Hail, Rooks
- When
- April 10, 5:03 PM CST
- Where
- Rooks County, 4 mi N of Damar
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.367, -99.583
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 10, 1:34 PM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 234 PM CDT SUN APR 10 2005 .SHORT TERM...TONIGHT. AT MIDDAY..SURFACE LOW WAS CENTERED IN FAR SOUTHWEST KANSAS...WITH COOL FRONTAL BOUNDARY STRETCHING ACROSS OUR CWA FROM KOLU TO KHSI TO KHLC. SFC DEWPOINTS WERE IN THE UPPER 30S BEHIND THE FRONT...UPPER 40S ALONG THE FRONT...AND MID 50S AHEAD OF THE BOUNDARY. SHOWER ACTIVITY ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS HAVE CONTINUED TO AFFECT PORTIONS OF OUR CWA AHEAD OF THE FRONTAL BOUNDARY. CLOUD COVER HAS BEEN WIDESPREAD ACROSS THE CWA TODAY...LIMITING THE INSTABILITY...ALTHOUGH A FEW BREAKS HAVE BEEN NOTED NOW AND THEN. UPPER LOW CIRCULATION LOCATED IN SOUTHERN COLORADO AND NEW MEXICO WILL SLOWLY MOVE EAST THIS AFTERNOON AND EVENING...ALLOWING SURFACE LOW TO LIFT NORTHEAST ACROSS KANSAS ALONG THE BOUNDARY. SFC INSTABILITY REMAINS WEAK TO NONEXISTENT ATTM AS INDICATED ON LAPS DATA DUE TO LACK OF INSOLATION. AS SFC LOW LIFTS NORTHEAST THIS AFTN AND EVENING DRY AIR WILL WORK FURTHER EAST INTO WESTERN KANSAS...BUT STILL PRIMARILY TO THE WEST OF OUR CWA. STILL HAVE SOME CONCERN OF AN ISOLATED TORNADO THREAT IN SHEAR ZONE ALONG NORTHEASTWARD PROGRESSING SFC LOW INTO OUR KS CWA TONIGHT...BUT BETTER POTENTIAL EXISTS FOR LARGE HAIL AND STRONG WINDS IN MORE OF AN ELEVATED ENVIRONMENT AS LOWLEVEL JET STRENGTHENS TO 40KTS AND DRAWS MOISTURE NORTH AND WEST OVER THE FRONTAL ZONE. WIDESPREAD CONVECTIVE ACTIVITY IS EXPECTED...BRINGING SIGNIFICANT RAINFALL TO OUR CWA. SOUNDINGS REFLECT PRECIPITABLE WATER VALUES 185 PERCENT OF NORMAL AND HPC HAS MUCH OF OUR CWA IN DY1 SLIGHT RISK OF EXCESSIVE RAINFALL. THUNDERSTORMS HAVE EASILY PRODUCED AMOUNTS OF A HALF INCH TO ONE INCH IN ABOUT A HALF HOUR OR LESS...AND WITH MORE HEAVY RAIN TO COME TONIGHT...WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR ALL BUT OUR FAR WESTERN NEBRASKA COUNTIES. .LONG TERM...MONDAY THROUGH SATURDAY. MAIN CONCERN IS SHOWER AND THUNDERSTORM CHANCES MONDAY...TUESDAY...AND AGAIN BY LATE WEEK. NEGATIVELY TILTED UPPER TROUGH AND CLOSED LOW AT 500 MB SLIDES INTO WESTERN KANSAS MONDAY MORNING. ASSOCIATED SURFACE LOW IS LOCATED OVER NORTH CENTRAL KANSAS AND WILL SLOWLY TRACK EAST TO AROUND KANSAS CITY BY MONDAY EVENING. CONVECTION REMAINS A POSSIBILITY ON MONDAY ACROSS OUR EASTERN COUNTIES ESPECIALLY AROUND MID DAY DUE TO ELEVATED INSTABILITY. CONVECTION WILL GIVE WAY TO STRATIFORM PRECIPITATION LATE MONDAY AS A DEFORMATION BAND OF RAIN TRIES TO SET UP NORTHEAST OF THE DEPARTING SURFACE LOW. RAIN WILL GRADUALLY COME TO AN END FROM WEST TO EAST MONDAY NIGHT WITH SOME RAIN LINGERING ACROSS THE EAST ON TUESDAY. RIDGE BUILDS IN ON WEDNESDAY RESULTING IN MORE SUNSHINE AND WARMER TEMPERATURES. LONG RANGE MODELS HAVE BEEN VERY INCONSISTENT WITH THE NEXT TROUGH WHICH WILL SWING THROUGH THE PLAINS AS EARLY AS THURSDAY NIGHT OR AS LATE AS SATURDAY. NO SIGNIFICANT CHANGES WERE MADE TO THE EXTEND FORECAST DAYS 5 THROUGH 7. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ADAMS...BUFFALO... CLAY...FILLMORE...FRANKLIN...GREELEY...HALL...HAMILTON...HARLAN... HOWARD...KEARNEY...MERRICK...NANCE...NUCKOLLS...PHELPS...POLK... THAYER...WEBSTER AND YORK COUNTIES. KS...FLASH FLOOD WATCH FOR ALL KANSAS COUNTIES UNTIL 7 AM MONDAY. && FAY/WESELY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 223 PM CDT SUN APR 10 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-111200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 223 PM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL AFFECT ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS EVENING AND TONIGHT. THE STRONGEST STORMS...CAPABLE OF PRODUCING HAIL THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO 60 MPH WILL AFFECT LOCATIONS ALONG AND SOUTH OF A LINE FROM GREELEY...TO KEARNEY...HOLDREGE AND ALMA. AN ISOLATED TORNADO CANNOT BE RULED OUT TONIGHT IN THE VICINITY OF A SURFACE LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH KANSAS. WIDESPREAD RAINFALL OF 1 TO 2 INCHES IS EXPECTED TO OCCUR...WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE. THE HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY RESULT IN AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE FORECAST AGAIN MONDAY...AND LATE THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. IN ADDITION...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 146 PM CDT SUN APR 10 2005 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087-110100- ADAMS NE-BUFFALO NE-CLAY NE-FILLMORE NE-FRANKLIN NE-GREELEY NE- HALL NE-HAMILTON NE-HARLAN NE-HOWARD NE-JEWELL KS-KEARNEY NE- MERRICK NE-MITCHELL KS-NANCE NE-NUCKOLLS NE-OSBORNE KS-PHELPS NE- PHILLIPS KS-POLK NE-ROOKS KS-SMITH KS-THAYER NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...PHILLIPSBURG AND YORK 146 PM CDT SUN APR 10 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 142 IN EFFECT UNTIL 8 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH 142 FOR THE FOLLOWING COUNTIES... IN CENTRAL NEBRASKA... GREELEY HOWARD NANCE MERRICK POLK IN SOUTH CENTRAL NEBRASKA... BUFFALO HALL HAMILTON YORK PHELPS KEARNEY ADAMS CLAY FILLMORE HARLAN FRANKLIN WEBSTER NUCKOLLS THAYER IN NORTH CENTRAL KANSAS... PHILLIPS SMITH JEWELL ROOKS OSBORNE MITCHELL HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. EWALD
The Grand Island radar (KUEX), 144 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448225, 5448226.